Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 72, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 8, 2005, 6:42 PM EDT for Ottawa County, Sandusky County, Ohio. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2005, 6:42 PM EDT (22:42 UTC)
- Expired
- Jun 8, 2005, 7:32 PM EDT
- In force
- 50 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Ottawa County, OH, Sandusky County, OH
The radar
The Cleveland radar (KCLE), 98 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 6:55 PM EDT | TSTM WND DMG | Fremont, OH | SEVERAL LARGE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 082242 SVRCLE OHC123-143-082330- /O.NEW.KCLE.SV.W.0072.050608T2242Z-050608T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 642 PM EDT WED JUN 8 2005 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OTTAWA COUNTY IN NORTHWEST OHIO SANDUSKY COUNTY IN NORTHWEST OHIO * UNTIL 730 PM EDT * AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR FREMONT...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... OAK HARBOR... PORT CLINTON... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4144 8325 4132 8307 4158 8268 4175 8292 $$
2 follow-up statements
000 WWUS51 KCLE 082303 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 701 PM EDT WED JUN 8 2005 OHC123-143-082330- /O.CON.KCLE.SV.W.0072.000000T0000Z-050608T2330Z/ SANDUSKY OH-OTTAWA OH- 701 PM EDT WED JUN 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM EDT FOR OTTAWA AND SANDUSKY COUNTIES... AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF PORT CLINTON...AND MOVING NORTHEAST AT 15 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE LOCATED ACROSS SOUTHERN SANDUSKY COUNTY FROM NEAR FREMONT TO CLYDE. * LOCATIONS IMPACTED INCLUDE... PORT CLINTON. LAT...LON 4144 8325 4132 8307 4158 8268 4175 8292 $$
000 WWUS51 KCLE 082332 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 731 PM EDT WED JUN 8 2005 OHC123-143-082341- /O.EXP.KCLE.SV.W.0072.000000T0000Z-050608T2330Z/ SANDUSKY OH-OTTAWA OH- 731 PM EDT WED JUN 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA AND SANDUSKY COUNTIES EXPIRED AT 730 PM EDT... RADAR INDICATED THAT VERY HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORMS THAT EXTEND FROM PORT CLINTON SOUTH TO NEAR CLYDE AND BELLEVUE. LAT...LON 4144 8325 4132 8307 4158 8268 4175 8292 $$ BM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:40 PM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 8, 2:40 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 240 PM EDT WED JUN 8 2005 .SHORT TERM (TGNT THRU FRI NGT)... NOT MUCH CHANGE IN THE WX THE NXT COUPLE OF DAYS AS FA RMNS UNDER THE INFLUENCE OF A VERY WARM AND MOIST SLY WINDS. THESE WINDS CIRCULATION ARND PERSISTENT BERNUDA HI. COULD SEE SCT TSRA JUST ABT ANY TIME DURING THE PD WITH THE BEST CHCS COMING IN THE AFT AND EVE THE NXT COUPLE OF DAYS. LATEST 88D SHOWG SUM SCT STORMS JUST TO THE S OF FA AND WL PROB SEE THIS ACTIVITY EXPAND INTO AREA AS THE AFT PROGRESSES. SVR THREAT NOT THERE TDA AND ANY RAIN THAT DOES FALL WL BE WELCOMED MOST LOCATIONS. HV CONTINUED CHC WORDG OVER WRN 1/2 OF AREA PAST MIDNIGHT AS CONVECTION UPSTREAM COULD MOVE IN LATER TGNT. MORE OF THE SAME ON THU AND COULD POSSIBLY SEE MORE CLOUDINESS TMRW THAN TDA. THIS WL KEEP TEMPS FM GETTING ANY WARMER THAN TDA. CONTINUING CHCS FOR T THU NIGHT INTO THE WEEKEND. EXPCT TEMPS TO RMN FAIRLY CONSISTENT FM DAY TO DAY AND HV BUMPED TEMPS UP A LTTL FM GUID ON FRI. && .LONG TERM (SAT THRU WED)... NOT MUCH CHANGE IN THE WEATHER THROUGH THE WEEKEND AS THE BERMUDA HIGH RMNS OVER THE SERN U.S. AS A RESULT...A WARM AND MOIST SLY FLOW WL CONT. TEMPS WL BE MAINLY IN THE MID AND UPPER 80S THRU MON WITH ONLY SLIGHTLY COOLER TEMPS ON SUN. CDFNT WL FINALLY BRING A CHANGE IN THE WX ON TUE AFT AND EVENING. UNTIL THEN...CHC WORDG AND P/C SKIES. WL DRY FOR DRY WX ON WED. && .AVIATION(18Z-18Z)... HIGH PRESSURE RIDGE TO CONTINUE ACRS FCST ROUTES. MOST CONDS GENERALLY VFR...HOWEVER DUE TO THE INCREASE IN MOISTURE AND WEAK SW FLOW OF AIR SOME HAZE AND BKN CLDS PSBL ESPECIALLY THIS AFTN. IN ADDITION...SOME SCATTERED TSTMS PSBL THIS AFTN. A SLGT CHC OF THE MIDWEST TSTM ACTIVITY MAKING IT INTO OH TOWARDS 06Z-09Z. SOME ADDITIONAL HAZE AT MOST TAF SITES OVR NITE. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...KUBINA LONG TERM...KUBINA AVIATION...BC
Hazardous weather outlook, Jun 8, 5:31 AM EDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 531 AM EDT WED JUN 8 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-090931- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 531 AM EDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:55 PM EDT | Special Marine Warning | CLE | 95 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.